MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL COUDE URETHRAL CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL COUDE URETHRAL CATHETER; INTERMITTENT CATHETER
Catalog Number 4A8114
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that few of patient last orders they had issues with their intermittent catheter where at least 1-2 kits per day they were not lubricated enough, and patient had some bleeding with forcing it in and had to toss them away.This caused some issues because patient would run low on their product.Patient did catheterize 6 per day utilized these kits.Patient was really worried they would run out of supply before their next order which was not due until on (b)(6) 2024.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿channel with insufficient lubricant ¿.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use: preparing for catheterization: 1.Open kit and remove contents.Male/female catheterization: 1.Remove cap from insertion tip while squeezing tabs.Save cap for closing the bag.2.Slide the catheter halfway into the insertion tip.3.Male - prepare the male urethral meatus and the surrounding area with povidone-iodine swabs.Female - prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with povidone iodine swabs.4.Male - holding the penis, advance the insertion tip into the urethra no further than the flange base.Female - spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.5.Place your nondominant hand on the finger control guide to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the finger control guide and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.6.Allow urine to flow freely, making certain the catheter guide is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.7.Withdraw the catheter from the urethra.Remove the remaining portion of the catheter from the collection bag by pulling it through the insertion tip.Note: the catheter is designed to pass through the insertion tip.8.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.Specimen collection: to collect a specimen, obtain a sample cup/tube and alcohol wipe.Remove guide tip by pulling tab(s) upward from bag.Wipe port with alcohol.Pour specimen through port at top of bag into cup/tube.Draining bag: remove insertion tip by pulling tab(s) upward from bag.Drain urine through port at top of bag." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that few of patient last orders they had issues with their intermittent catheter where at least 1-2 kits per day they were not lubricated enough, and patient had some bleeding with forcing it in and had to toss them away.This caused some issues because patient would run low on their product.Patient did catheterize 6 per day utilized these kits.Patient was really worried they would run out of supply before their next order which was not due until (b)(6) 2024.No medical intervention was reported.

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL COUDE URETHRAL CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18606918
Report Number1018233-2024-00326
Device Sequence Number13043464
Product Code FCM
UDI-Device Identifier00801741046476
UDI-Public(01)00801741046476
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number4A8114
Device Lot NumberNGHN3883
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown